Alert archive / Tennessee / Wind Advisories in 2009

Wind Advisory 4, NWS Nashville, TN

December 23, 200939 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Dec 23, 2009, 4:28 AM CST for 39 counties in Tennessee. It took effect at Dec 24, 2009, 9:00 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2009, 4:28 AM CST (10:28 UTC)
In effect from
Dec 24, 2009, 9:00 AM CST
Expired
Dec 25, 2009, 3:37 AM CST
In force
19 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 231028
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
428 AM CST WED DEC 23 2009

...WIND ADVISORY IN EFFECT FROM 9 AM CST THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MISSISSIPPI RIVER
VALLEY REGION ON THURSDAY AND ACROSS THE MID STATE THURSDAY NIGHT.
THIS STRONG LOW PRESSURE SYSTEM WILL BRING WITH IT THE POTENTIAL
OF SUSTAINED SURFACE WINDS OF GREATER THAN 25 MPH...WITH GUST AS
HIGH AS 40 MPH...ACROSS THE MID STATE FROM THE MID MORNING HOURS
ON THURSDAY THROUGH THURSDAY EVENING.

TNZ005>011-022>034-056>066-075-077>080-093>095-232200-
/O.NEW.KOHX.WI.Y.0004.091224T1500Z-091225T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
428 AM CST WED DEC 23 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT. 

* TIMING: THURSDAY FROM 9 AM CST TO THURSDAY NIGHT AT MIDNIGHT CST

* WINDS: SUSTAINED SURFACE WINDS OF GREATER THAN 25 MPH WITH
  GUSTS AS HIGH AS AROUND 40 MPH

* IMPACTS: ALL MOTORIST...ESPECIALLY HIGH PROFILE VEHICLES...NEED
  TO EXERCISE EXTREME CAUTION WHILE DRIVING ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING ON AREA ROADWAYS THURSDAY AND THURSDAY NIGHT.
&&

$$
31/JBW
6 follow-up statements
000 
WWUS74 KOHX 231700 AAA
NPWOHX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CST WED DEC 23 2009

...WIND ADVISORY IN EFFECT FROM 9 AM CST THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

.COMPUTER MODELS PREDICT A STRONG LOW PRESSURE SYSTEM WILL MOVE
SLOWLY NORTH FROM THE OKLAHOMA AND ARKANSAS BORDER AREA THURSDAY
MORNING...TO THE IOWA AND MISSOURI BORDER REGION BY LATE THURSDAY
EVENING. THE STRONG LOW PRESSURE SYSTEM WILL BRING WITH IT THE
POTENTIAL FOR SUSTAINED SURFACE WINDS OF GREATER THAN 25 MPH...
AND GUSTS TO 40 MPH OR A TAD HIGHER...ACROSS THE MID STATE FROM
MID MORNING THURSDAY THROUGH THURSDAY EVENING.

TNZ005>011-022>034-056>066-075-077>080-093>095-240100-
/O.CON.KOHX.WI.Y.0004.091224T1500Z-091225T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
1100 AM CST WED DEC 23 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT. 

* TIMING: THURSDAY FROM 9 AM CST TO THURSDAY NIGHT AT MIDNIGHT 
  CST

* WINDS: SUSTAINED SURFACE WINDS OF GREATER THAN 25 MPH WITH GUSTS
  TO 40 MPH OR A TAD HIGHER.

* IMPACTS: ALL MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE
  VEHICLES...WILL NEED TO EXERCISE EXTREME CAUTION WHILE DRIVING
  ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING ON AREA ROADWAYS THURSDAY AND THURSDAY
NIGHT. 
&&

$$
STEIGERWALDT
000 
WWUS74 KOHX 232210
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CST WED DEC 23 2009

...WIND ADVISORY IN EFFECT FROM 9 AM CST THURSDAY TO MIDNIGHT CST
THURSDAY NIGHT...

.A LOW PRESSURE SYSTEM DEVELOPING OVER TEXAS LATE THIS AFTERNOON...
IS FORECAST TO INTENSIFY RAPIDLY LATER TONIGHT THROUGH THURSDAY
NIGHT. THE LOW WILL MOVE INTO ARKANSAS THURSDAY AND THEN NORTH
INTO MISSOURI THURSDAY NIGHT. A STRONG CHANGE IN SURFACE PRESSURE
WILL DEVELOP ACROSS THE MID STATE THURSDAY INTO EARLY THURSDAY
NIGHT. THIS WILL RESULT IN SUSTAINED WINDS FROM 15 TO 30 MPH...WITH
WIND GUSTS FROM 35 TO PERHAPS 45 MPH.

TNZ005>011-022>034-056>066-075-077>080-093>095-240615-
/O.CON.KOHX.WI.Y.0004.091224T1500Z-091225T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
410 PM CST WED DEC 23 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT. 

* TIMING: THURSDAY FROM 9 AM CST TO THURSDAY NIGHT AT MIDNIGHT 
  CST 

* WINDS: SUSTAINED SURFACE WINDS 15 TO 30 MPH MOST AREAS...WITH
  WIND GUSTS FROM 35 TO 45 MPH.

* IMPACTS: ALL MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE 
  VEHICLES...WILL NEED TO EXERCISE EXTREME CAUTION WHILE DRIVING 
  ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING ON AREA ROADWAYS THURSDAY AND THURSDAY
NIGHT. 

&&

$$
STEIGERWALDT
000 
WWUS74 KOHX 240554
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 PM CST WED DEC 23 2009

...WIND ADVISORY IN EFFECT FROM 9 AM CST TODAY TO MIDNIGHT CST
TONIGHT...

.A LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN TEXAS THIS
MORNING IS FORECAST TO INTENSIFY RAPIDLY LATER TODAY THROUGH
TONIGHT. THE LOW WILL MOVE INTO ARKANSAS AND THEN NORTH INTO
MISSOURI LATER TONIGHT. A STRONG CHANGE IN SURFACE PRESSURE WILL
DEVELOP ACROSS THE MID STATE TODAY INTO EARLY TONIGHT. THIS WILL
RESULT IN SUSTAINED WINDS FROM 15 TO 30 MPH...WITH WIND GUSTS FROM
35 TO PERHAPS 45 MPH.

TNZ005>011-022>034-056>066-075-077>080-093>095-241400-
/O.CON.KOHX.WI.Y.0004.091224T1500Z-091225T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
1154 PM CST WED DEC 23 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TODAY TO MIDNIGHT TONIGHT...

* TIMING: TODAY FROM 9 AM CST TO MIDNIGHT TONIGHT

* WINDS: SUSTAINED SURFACE WINDS 15 TO 30 MPH MOST AREAS...WITH 
  WIND GUSTS FROM 35 TO 45 MPH. 

* IMPACTS: ALL MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE 
  VEHICLES...WILL NEED TO EXERCISE EXTREME CAUTION WHILE DRIVING 
  ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING ON AREA ROADWAYS THURSDAY AND THURSDAY
NIGHT.

&&

$$

GIRODO
000 
WWUS74 KOHX 241301
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
701 AM CST THU DEC 24 2009

...WIND ADVISORY IN EFFECT FROM 9 AM CST TODAY TO MIDNIGHT CST
TONIGHT...

.A LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN TEXAS THIS MORNING
IS FORECAST TO INTENSIFY RAPIDLY LATER TODAY THROUGH TONIGHT. THE
LOW WILL MOVE INTO ARKANSAS AND THEN NORTH INTO MISSOURI LATER
TONIGHT. A STRONG CHANGE IN SURFACE PRESSURE WILL DEVELOP ACROSS
THE MID STATE TODAY INTO EARLY TONIGHT. THIS WILL RESULT IN
SUSTAINED WINDS FROM 15 TO 30 MPH...WITH WIND GUSTS OF AROUND
40 MPH POSSIBLE.

TNZ005>011-022>034-056>066-075-077>080-093>095-242215-
/O.CON.KOHX.WI.Y.0004.091224T1500Z-091225T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
701 AM CST THU DEC 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS: SUSTAINED SURFACE WINDS 15 TO 30 MPH MOST AREAS...WITH
  WIND GUSTS AROUND 40 MPH POSSIBLE.

* IMPACTS: ALL MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE 
  VEHICLES...WILL NEED TO EXERCISE EXTREME CAUTION WHILE DRIVING 
  ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING ON AREA ROADWAYS TODAY AND TONIGHT.
&&

$$
31/JBW
000 
WWUS74 KOHX 242124
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CST THU DEC 24 2009

...WIND ADVISORY IN EFFECT THROUGH 6 AM CST FRIDAY MORNING FOR THE
ENTIRE MID STATE...

.A LOW PRESSURE SYSTEM OVER ARKANSAS THIS AFTERNOON IS FORECAST
TO INTENSIFY RAPIDLY AS IT MOVES NORTHWARD INTO MISSOURI LATER
TONIGHT. A STRONG CHANGE IN SURFACE PRESSURE WILL THEN DEVELOP
ACROSS THE MID STATE INTO EARLY TONIGHT. THIS WILL RESULT IN
SUSTAINED WINDS FROM 15 TO 30 MPH...WITH WIND GUSTS OF AROUND 40
MPH BECOMING POSSIBLE.

TNZ005>011-022>034-056>066-075-077>080-093>095-250930-
/O.EXT.KOHX.WI.Y.0004.000000T0000Z-091225T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
324 PM CST THU DEC 24 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY FOR THE
ENTIRE MID STATE...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: SUSTAINED SURFACE WINDS 15 TO 30 MPH MOST AREAS...WITH 
  WIND GUSTS AROUND 40 MPH POSSIBLE. 

* IMPACTS: ALL MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE 
  VEHICLES...WILL NEED TO EXERCISE EXTREME CAUTION WHILE DRIVING 
  ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION WHILE DRIVING ON AREA ROADWAYS TONIGHT. 

&&

$$

21
000 
WWUS74 KOHX 250937
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
337 AM CST FRI DEC 25 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-251045-
/O.CAN.KOHX.WI.Y.0004.000000T0000Z-091225T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
337 AM CST FRI DEC 25 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS HAVE DIMINISHED OVERNIGHT...GUSTS OVER 30 MPH WILL
OCCUR AT TIMES TODAY.

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:36 AM CST, 52 minutes earlier.

Area forecast discussion, Dec 23, 3:36 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
336 AM CST WED DEC 23 2009

.DISCUSSION...
FORECAST REASONING WILL BE BASED ON A LEAN TOWARD THE EURO MODEL
SOLUTION FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

CURRENTLY...CLOUDY SKIES ACROSS THE MID STATE WITH TEMPS IN THE
LOWER TO MID 40S TO UPPER 30S...DEWPOINTS SPANNING THE 30S...
AND LIGHT SE WINDS. LIGHT RAINFALL APPROACHING THE TN RIVER VALLEY.
SFC GULF MOISTURE FETCH IN PLACE WITH STATIONARY FRONT POSITIONED TO
OUR NW. WEAK UPPER LEVEL RIDGING SE TO NW ACROSS THE MID STATE.

FORECAST QUANDARIES...STRONG STORM SYSTEM STILL EVIDENT ON WATER
VAPOR IMAGERY TURNING ACROSS THE SW U.S. THIS STRONG STORM SYSTEM
WILL BE MAIN WEATHER PLAYER FOR THE MID STATE THIS FORECAST PERIOD.
LATEST MODEL GUIDANCE STILL SHOWS THAT SYSTEM WILL PHASE WITH
NORTHERN STREAM ENERGY BY LATE THU...RESULTING IN POTENTIALLY
POWERFUL STORM SYSTEM OVER THE ERN 1/2 U.S. THRU EARLY NEXT WEEK.

SLY FLOW WILL STRENGTHEN STEADILY THRU THU AS SFC LOW MOVES INTO
N MO...AS UPPER LEVEL FLOW BECOMES PREDOMINATELY SWLY PER UPPER
LEVEL LOW ACROSS THE ERN PLAINS OF NM. WILL GO CLOSE TO NAM MOS
HIGHS THRU FRI. DEEP MOISTURE WILL INCREASE...BUT WITH LOW LEVEL
FLOW FROM THE SE...BOUNDARY LAYER WILL CONTINUE TO REMAIN PRETTY
DRY THRU 12Z THU...HOWEVER DO BELIEVE THAT MOST LOCATIONS WILL
EXPERIENCE SOME LIGHT RAINFALL ACROSS THE MID STATE. WILL CONTINUE
FORECAST TREND OF A W-E POP GRADIENT TODAY THRU 12Z THU....WITH
CATEGORICAL COVERAGE EXPECTED LATE THU INTO THU NGT...AS FRONT
EXPECTED TO OCCLUDE AND STRETCH FROM NEAR MOBILE BAY, AL...INTO
THE RED RIVER VALLEY REGION OF ND. A SIGNIFICANT UPPER LEVEL
TROUGH WILL DEVELOP ACROSS THE CNTRL U.S IN ASSOCIATION WITH
AN DEEPENING UPPER LEVEL LOW ACROSS THE CNTRL PLAINS...PROVIDING A
CONTINUANCE IN SWLY FLOW ALOFT. SHOWALTERS VALUES APPROACH ZERO
LATE THU AFTERNOON INTO THU NIGHT...SO ISOLATED TSTMS
POSSIBLE...AND CAN NOT RULE OUT THE POSSIBILITY OF A SHALLOW
CONVECTIVE LINE DEVELOPING ALONG AND AHEAD OF THE FRONT....AS IT
MOVES W TO E ACROSS THE MID STATE THU NIGHT.

GUIDANCE AND LMRFC GRAPHICS DEPICTING AREAL TOTAL QPF AMOUNTS WILL
GENERALLY RANGE FROM ONE INCH W TO AROUND ONE QUARTER OF AN INCH
ACROSS THE CUMBERLAND PLATEAU REGION. HOWEVER...WITH ISOLATED TSTMS
IN THE FORECAST FOR LATE THU AFTERNOON THRU THU NIGHT...ISOLATED
LOCATIONS COULD SEE HIGHER AMOUNTS. DO NOT BELIEVE THAT WE WILL
SEE THE HEAVY RAINFALL POTENTIAL THREAT THAT OUR NEIGHBORS MIGHT
EXPERIENCE TO OUR S.

MAIN FORECAST QUANDARY CENTERS AROUND THE POTENTIAL ISSUANCE OF A
WIND ADVISORY FOR THE MID STATE ON THU. AS STORM DEEPENS TO OUR
W...WINDS WILL STRENGTHEN THROUGH THE DAY THU. GFS/EURO ARE THE
STRONGEST...60+ KTS AT 925 MB OVER PARTS OF W PORTIONS OF THE MID
STATE STARTING AS EARLY AS 15Z THU. THE POTENTIAL EXIST FOR 25+ MPH
SUSTAINED WINDS AND GUSTS IN THE 40-45 MPH RANGE FROM 15Z THU TO
06Z FRI. IN AGREEMENT WITH MY NEIGHBORS TO MY W AND S ON THIS
REASONING. THUS..WILL HIGHLIGHT WIND THREAT WITH A WIND ADVISORY
ISSUANCE FROM LATE THU MORNING THRU THU EVENING.

UPPER LOW WILL THEN BASICALLY SIT AND SPIN OVER THE GREAT LAKES
THROUGH AT LEAST EARLY NEXT WEEK. THIS WILL LEAD TO A PERIOD OF MUCH
COOLER TEMPS...A TRANSITION FROM CLOUDY SKIES TO PARTLY CLOUDY
SKIES...AND CHANCE FOR LIGHT PRECIP MAINLY OVER THE PLATEAU THRU
SAT NIGHT...OF WHICH A RAIN/SNOW MIXTURE WILL BE POSSIBLE SAT AND
LIGHT SNOWFALL SAT NIGHT.

THANKS FOR INPUT HUN...LMK...AND JKL
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      56  46  58  42 /  60  70 100 100
CLARKSVILLE    55  45  58  41 /  80  70 100 100
CROSSVILLE     52  43  55  42 /  30  60 100 100
COLUMBIA       56  47  58  43 /  60  70 100 100
LAWRENCEBURG   55  47  58  44 /  80  70 100 100
WAVERLY        55  45  58  42 /  80  70 100 100

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT
FOR TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

31/JBW
Hazardous weather outlook, Dec 22, 9:28 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
928 AM CST TUE DEC 22 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-231530-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
928 AM CST TUE DEC 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ACROSS THE
TENNESSEE AND OHIO RIVER VALLEYS, AS WELL AS THE MIDDLE AND UPPER
MISSISSIPPI RIVER VALLEY ON CHRISTMAS EVE AND CHRISTMAS DAY.
STRONG WILL WINDS WILL OCCUR OVER MIDDLE TENNESSEE...WITH
SUSTAINED WINDS OF 25 MPH AND GUSTS TO AROUND 40 MPH. HOLIDAY
TRAVELERS SHOULD KEEP THIS IN MIND...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES...WHICH ARE MOST GREATLY AFFECTED BY BUFFETING
WINDS.

19

Nearby

Wind Advisories in Tennessee, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.